Thunderstorm Wind, Lincoln
- When
- June 18, 9:50 PM CST
- Where
- Lincoln County, Tomahawk
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.467, -89.733
A surface low moved from southwest to northeast Minnesota. A warm front east of the low remained south of the area during the day, then lifted northeast during the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A surface low moved from southwest to northeast Minnesota. A warm front east of the low remained south of the area during the day, then lifted northeast during the evening. Scattered severe storms developed over northwest and west central Wisconsin, and weakened as they moved east. The storms remained strong enough, however, to down some trees and drop dime to nickel size hail as they moved into north central Wisconsin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 18, 2:30 PM CST, 7 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT MON JUN 18 2001 CHALLENGE WITH THE FCST TNT IS COVERAGE OF TSRAS AND DEGREE OF SEVERITY. WARM FRONT STILL ACTIVE OVER PARTS OF THE CWA THIS AFTN. CONVECTION CURRENTLY OVER THE SE HALF OF THE CWA APPEARS TO BE ALONG H8 HOT PROD... AND STILL ACTIVE SO WL MENTN EVENING WRDG FAR SE THEN CHC LATE AGAIN TNT WITH CDFNT. CDFNT STILL TO THE WEST BUT WILL STILL CONT LIKELY POPS FOR THIS FEATURE OVERNIGHT. WILL CONTINUE A DRY FCST FOR TUESDAY...AS MOST MODELS INDICATE THE FRONT WILL BE SE OF THE FCST AREA. WILL ALSO CONT TO KEEP THE SMALL CHC OF SHRAS FOR WED WITH WK TROF SAGGING SWD OVER THE STATE. OTHERzWISE A DRY FCST THROUGH SUNDAY WITH A GRADUAL WARMING TREND. OTHERWISE LITTLE TIME FOR DISCUSION THIS AFTN DUE TO ONGOING NEAR SVR WX. .GRB...NONE. HELMAN WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-190200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 750 PM CDT MON JUN 18 2001 ...THUNDERSTORMS EXPECTED LATER TONIGHT... AT 7:45 PM...SEVERE THUNDERSTORMS HAD DEVELOPED OVER FAR EASTERN MINNESOTA AND WEST-CENTRAL WISCONSIN. THE STORMS ARE EXPECTED TO CONTINUE TO STRENGTHEN AND BECOME MORE WIDESPREAD AS THEY MOVE NORTHEAST THIS EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND AND LARGE HAIL. THE STORMS WILL BEGIN AFFECTING CENTRAL WISCONSIN AROUND 9:00 PM...AND THEN SPREAD NORTH AND EAST ACROSS THE REST OF THE AREA DURING THE LATE EVENING. THEY SHOULD REACH THE LAKESHORE BETWEEN MIDNIGHT A;ND 1:00 AM. THE MAIN THREAT OF SEVERE WEATHER WILL OCCUR BETWEEN 9:00 PM AND 3:00 AM. BE SURE TO MONITOR LATER STATEMENTS AND FORECASTS ON THIS WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
The Green Bay radar (KGRB), 167 km away, was scanning. The volume nearest the first event began at 03:49 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256375, 5256376, 5256377, 5256378, 5256455.